West Virginia, 2011

Flash Flooding in West Virginia, April 16, 2011

April 16, 2011 · NWS RLX · 4 events in 4 counties and zones

Showers and thunderstorms moved north during the overnight hours, ahead of an approaching cold front. Just prior to the frontal passage, training of showers affected southern Wayne County on north through parts of Lincoln, Putnam and Jackson Counties from 0600E to 0900E on Saturday the 16th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Showers and thunderstorms moved north during the overnight hours, ahead of an approaching cold front. Just prior to the frontal passage, training of showers affected southern Wayne County on north through parts of Lincoln, Putnam and Jackson Counties from 0600E to 0900E on Saturday the 16th. Rain amounts of 1 to 1.5 inches occurred there in 3 to 4 hours. This enhanced the rain totals to around 2 inches in that narrow band.

Minor flash flooding occurred under the repetitive showers during the morning. Though, one elderly man drove into high water in Jackson County and drowned. No homes were damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 16, 5:14 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 16, 5:14 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
614 AM EDT SAT APR 16 2011

.SYNOPSIS...
COLD FRONT SWINGS THROUGH THIS MORNING.  COLDER AIR TONIGHT.
HIGH PRESSURE NOSES IN SUNDAY. A WARM FRONT DEVELOPS MONDAY AND THEN
PUSH NORTH BY TUESDAY. ANOTHER RAIN SYSTEM ARRIVES BY MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
VERY IMPRESSIVE LOW LEVEL FLOW.  HOPEFULLY...THE FLOW HAS MAXED OUT
BETWEEN 06Z AND ABOUT 14Z THIS MORNING.  VAD WINDS SHOWING ABOUT 40
KNOTS AT 3 THSD FT MSL.  GUSTY OF 45 TO 55 MPH LIKELY OVER OUR
MOUNTAIN COUNTIES...WITH SOME POWER OUTAGES.  CONTINUED THE WIND
ADVISORY.  OF COURSE...WITH THE WET GROUND...GUSTY WINDS...AND
SHOWERS IN THE LOWLANDS...CAN HAVE A FEW POWER OUTAGES THERE TOO
THIS MORNING.

MAIN CHANGE TO OUR DETERMINISTIC FORECAST WAS TO BE FASTER.  MAIN
AREA OF PREFRONTAL SHOWERS MOVING THROUGH NOW.  HAVE THE FRONT
REACHING HTS BY 12Z...AND THRU MOUNTAINS AROUND 16Z...WITH ANOTHER
ROUND OF SHOWERS.

TRIED TO PAINT A LULL WEST TO EAST...IN THE WAKE OF THE FRONT...AND
BEFORE THE COOLER AIR ARRIVES LATE TODAY AND TONIGHT.  HAVE POPS
INCREASING AGAIN FROM THE WEST LATE AFTERNOON INTO THIS
EVENING...WITH SPOTTY LIGHT RAIN SHOWERS.  MAYBE EVEN SOME DRIZZLE
OVERNIGHT...MAINLY IN THE MOUNTAINS.  ALSO INCLUDED
A RAIN AND SNOW SHOWER MIXTURE FOR THE HIGHEST ELEVATIONS IN THE
WEST VIRGINIA MOUNTAIN COUNTIES TONIGHT.

IN TERMS OF THE RAIN...THINKING MAX RAIN RATES AROUND .3 TO .4 IN AN
HOUR FOR THE WESTERN LOWLANDS.  SO PICTURE SOME MINOR STREET AND
POOR DRAINAGE FLOODING...BUT EXPECTING THE SPEED OF THIS SYSTEM TO
WITH LIMIT WATER SEVERITY IN THE WEST...SO DID NOT EXPAND THE
EXISTING FLASH FLOOD WATCH.

HAD VERY LITTLE TIME TO CONCENTRATE ON HOURLY TEMPERATURES...BUT
TRIED TO HOLD TEMPERATURES ABOUT STEADY THIS MORNING.  AS THE COOLER
AIR MOVES IN INITIALLY...BREAKS OF SUN...SO DID NOT DROP READING
MUCH UNTIL LATE IN THE DAY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
PRECIP CHANCES END EARLY SUNDAY AS THE SYSTEM QUICKLY PULLS AWAY.
BUT PRECIP CHANCES RETURN ACROSS THE NORTHERN COUNTIES DURING THE
AFTERNOON HOURS AS A WEAK UPPER LEVEL SYSTEM MOVES BY.  THESE
PRECIPITATION CHANCES THEN INCREASE...ESPECIALLY ACROSS THE NORTH...
AS A WARM FRONT DEVELOPS AND PUSHES NORTH.  IN ADDITION...GFS
INDICATES A MID-LEVEL SHORTWAVE WILL PUSH EAST ON MONDAY.

BASED THUNDERSTORM CHANCES MONDAY ON A BLEND OF NAM/GFS INSTABILITY
PARAMETERS.

TEMPERATURE GRIDS WERE TWEAKED TO REFLECT LATEST NUMBERS.  ONLY REAL
CHANGES WERE ACROSS THE FAR NORTH ON MONDAY...WHERE GUIDANCE WAS
COOLER.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ACTIVE WX PATTERN IN THE EXTENDED. FIRST AREA OF CONCERN IS
DEVELOPING WARM FRONTAL BOUNDARY TUESDAY AHEAD OF LOW PRESSURE
OVER THE PLAINS. MODELS ARE CONSISTENT IN PLACEMENT OF THIS
BOUNDARY ACROSS NORTHERN PORTIONS OF CWA...INTO SOUTHERN PA AND NE
OH. KEPT POPS CONFINED ACROSS THE NORTHERN HALF WITH MOST OF THE
AREA BECOMING ENTRENCHED IN WARM SECTOR COME WEDNESDAY.

FLOW BECOMES SOUTHWESTERLY IN RESPONSE TO DIGGING TROF OVER WESTERN
LAKES. ASSOCIATED SFC LOW WILL TRACK INTO LAKES REGION...DRAGGING A
COLD FRONT INTO AREA WEDNESDAY. HAVE WORKED HIGH CHC POPS
ACCORDINGLY. CONCERN IS IF FRONT STALLS OUT OVER THE AREA OR IS
PROGRESSIVE. STAYED CLOSE TO HPC KEEPING POPS IN FOR REMAINDER OF
WORK WEEK...OWING TO BOUNDARY PERHAPS STALLING JUST TO SOUTH.
ELECTED TO KEEP THUNDER WITH POPS.

DAYTIME TEMPS WILL REMAIN ON THE MILD SIDE WITH 70S COMMON WITH SOME
80S SHOWING UP FOR TUESDAY AND WEDNESDAY IN WARM SECTOR. LOWS WILL
ALSO REMAIN MILD THROUGHOUT.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
VERY STRONG LOW LEVEL FLOW HAS BEEN PEAKING AHEAD OF...AND ALONG THE
COLD FRONT.  THIS WILL CONTINUE THROUGH 14Z...BEFORE SOME WEAKENING
AFTER 15Z. WITH WINDS REACHING THE GROUND...FIGURING ON MOSTLY
TURBULENCE...BUT SOME LOCAL WIND SHEAR STILL POSSIBLE NEAR THE
GROUND THROUGH THE MORNING.

HEAVIER SHOWERS...WITH EMBEDDED THUNDERSTORM...GRADUALLY SHIFT EAST
12Z TO 18Z. CEILINGS 2 TO 4 THSD FT BROKEN IN LOWLANDS AND AOB 2
THSD FT IN MOUNTAINS...VSBY AOB 3 MILES IN HEAVIER RAIN.

TEMPORARY IMPROVEMENT IN WAKE OF FRONT...MAINLY 15Z TO 19Z...BEFORE
COLDER AIR MASS IN LOW LEVELS...BRINGS BACK WIDESPREAD CEILINGS 1 TO
3 THSD FT BKN/OVC AND VSBY 3 TO 5 MILES IN LIGHT RAIN SHOWERS AND
DRIZZLE.  LOWERING OF FREEZING LEVEL...AFTER 00Z SUNDAY...SOME
MIXTURE OF LIGHT RAIN AND SNOW SHOWERS MAY REACH HIGH GROUND AOA 3
THSD FT AFTER 03Z.

CONDITIONS IMPROVING 06Z TO 12Z SUNDAY WITH CLOUDS LIFTING AND
BECOMING SCATTERED TO BROKEN OVER SOUTHEAST OHIO AND NORTHEAST
KENTUCKY AT 3 TO 5 THSD FT.  CEILINGS BECOMING AROUND 2 THSD FT BKN
OVER WV MOUNTAINS BY 12Z SUNDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF DETERIORATING CEILINGS ON SE FLOW
OVER THE MOUNTAINS MAY VARY A FEW HOURS.  TIMING THE FRONT AND THE
TEMPORARY IMPROVEMENT IN ITS WAKE...THEN THE LOWERING OF CONDITIONS
AGAIN IN THE COLDER AIRMASS LATE TODAY INTO THIS EVENING MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    SAT 04/16/11
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  M    M    L    M    M    M    H    M    H    M    M    H
HTS CONSISTENCY  M    M    M    M    M    L    M    M    H    H    H    H
BKW CONSISTENCY  L    L    L    L    L    L    L    M    M    L    H    M
EKN CONSISTENCY  H    H    H    H    H    M    H    H    H    M    H    H
PKB CONSISTENCY  L    H    M    M    H    M    H    L    L    M    M    H
CKB CONSISTENCY  H    L    L    M    M    M    M    M    M    H    M    H

AFTER 12Z SUNDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR WVZ032>040-046-
     047.
     FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ034>038-
     046-047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR VAZ003-004.

&&

SYNOPSIS...KTB/JSH
NEAR TERM...KTB
SHORT TERM...JSH
LONG TERM...30
AVIATION...KTB
Hazardous weather outlook, Apr 16, 2:52 AM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
352 AM EDT SAT APR 16 2011

WVZ032-039-040-170800-
TAYLOR-UPSHUR-BARBOUR-
352 AM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ034>038-046-047-170800-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
352 AM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031-
170800-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
352 AM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033-170800-
DICKENSON-BUCHANAN-MCDOWELL-
352 AM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 16, 2:30 AM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
330 AM EDT SAT APR 16 2011

KYZ101>103-105-OHZ083-086-087-WVZ005-006-024-160815-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-MINGO WV-WAYNE WV-
330 AM EDT SAT APR 16 2011

...SHOWERS WITH WIND GUSTS WILL AFFECT BOYD...EASTERN
CARTER...EXTREME SOUTH CENTRAL JACKSON... GREENUP...
LAWRENCE...NORTHWESTERN MINGO...WAYNE...WEST CENTRAL CABELL AND WEST
CENTRAL GALLIA COUNTIES...

AT 323 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
WEST PORTSMOUTH TO BLAINE TO 13 MILES NORTHEAST OF HINDMAN...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL IMPACT GRAYS BRANCH...RUSH...GREENUP...
ULYSSES...PRINCESS...NAPLES...COALTON...MAVITY... FALLSBURG AND
YATESVILLE LAKE STATE PARK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 167 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 11
IN WEST VIRGINIA.

THE COMBINATION OF WET GROUND AND THESE GUSTY WINDS MAY BE ENOUGH TO
BRING SOME WEAK TREES AND BRANCHES DOWN.

HEAVY RAIN FROM THESE STORMS WILL BE BRIEF.  HOWEVER...THE RAIN MAY
RESULT IN SOME PONDING OF WATER ON ROADS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8303 3876 8289 3859 8284 3859 8276
      3868 8277 3869 8271 3884 8266 3887 8277
      3887 8276 3887 8247 3768 8229 3788 8243
      3795 8252 3788 8263 3799 8298 3805 8299
      3812 8290 3817 8292 3819 8301 3863 8308

09
Special weather statement, Apr 16, 6:26 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
726 AM EDT SAT APR 16 2011

WVZ006>008-013-014-161200-
CABELL WV-JACKSON WV-LINCOLN WV-MASON WV-PUTNAM WV-
726 AM EDT SAT APR 16 2011

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT EASTERN CABELL...
NORTHWESTERN LINCOLN...PUTNAM...SOUTH CENTRAL JACKSON AND SOUTHERN
MASON COUNTIES...

AT 721 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS LOCATED 6 MILES
WEST OF HAMLIN...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER.

THIS SHOWER WILL IMPACT MILTON...HURRICANE...FRAZIERS BOTTOM...
BUFFALO...GRIMMS LANDING LEON.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
20 AND 42 IN WEST VIRGINIA.

THE COMBINATION OF WET GROUND AND THESE GUSTY WINDS MAY BE ENOUGH TO
BRING SOME WEAK TREES AND BRANCHES DOWN.

HEAVY RAIN FROM THESE STORMS WILL BE BRIEF.  HOWEVER...THE RAIN MAY
RESULT IN SOME PONDING OF WATER ON ROADS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3888 8197 3869 8168 3815 8213 3822 8227
      3823 8227 3824 8230 3825 8231 3828 8231
      3831 8228 3833 8232

09

The radar

The Charleston,WV radar (KRLX), 27 km away, was scanning. The volume nearest the first event began at 12:47 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Putnam

When
April 16, 7:45 AM EST to 10:00 AM EST
Where
Putnam County, 3.83 mi WNW of Byrnside to 1 mi NNW of Nitro
Cause
Heavy Rain
Property damage
$15,000
Reported by
Public
Coordinates
38.316, -82.038

Streams and the Hurricane Reservoir overflowed onto roads. One vehicle was stalled in flood water on North Popular Road.

Flash Flood, Jackson

When
April 16, 7:45 AM EST to 10:15 AM EST
Where
Jackson County, 1 mi W of Given to 2.22 mi ESE of Kenna
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.730, -81.749

Streams overflowed onto the usual low spots. Shortly after 0900E, a 79 year old man was heading back home after a church pancake breakfast. He was traveling down Copper Fork Road near Sandyville which is also Route 33/8. Water from Copper Fork had come out of the banks in an area considered a low water crossing. The man still tried to drive across the dip in the road. The water was moving swiftly and his car was pulled into the creek. Before emergency workers reached the scene, neighbors had successfully pulled him halfway out of the car with a rope. At that time, the vehicle was pushed further down the stream. The car became lodged under a bridge and the neighbors lost sight of the driver. Swift water rescuers could not save him. He drowned.

Flash Flood, Wayne

When
April 16, 8:00 AM EST to 10:00 AM EST
Where
Wayne County, 1.84 mi N of Webb to 1.84 mi NE of Stonecoal
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
37.996, -82.474

The West Fork of Twelvepole Creek and its smaller feeder streams flooded and closed roads around Dunlow. Other small streams in southern Wayne County also flooded roads.

Flash Flood, Lincoln

When
April 16, 8:15 AM EST to 10:00 AM EST
Where
Lincoln County, 3 mi SW of Branchland to 2 mi S of Ranger
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
38.189, -82.239

Small streams overflowed onto roads.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Jackson2011-04-1679MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288561, 288564, 288559, 288560.